Ask The Doctor > Pending > About three weeks ago, I took a three day course

About three weeks ago, I took a three day course

Patient: About three weeks ago, I took a three day course of antibiotics to fix a water infection that I had. as I am currently on the pill (and have been for almost a year now) taking the antibotics caused me to have a period. my period was regular/the normal amount of blood I would expect. through the course of antibiotics and since then I have been taking my pill within the three hour window that I usually do every day and never missed one. this week would have been the week that I normally get my period however I never got it properly – I am just experiencing spotting with dark brownish blood. I should also mention that I have been sexually active since april this year. me and my boyfriend always use condoms and the pill however around a week ago, me and my boyfriend had sex without a condom but I was on my pill. the intercourse lasted less than/about a minute as I told him to stop (he did not ejaculate at all during intercourse) and I had been taking my pills normally since I stopped my course of antibiotics and hadn’t missed one. I also understand from what my doctor had told me that I should wait at least 7 days after finishing my antibiotics course until having sex again to ensure my pills are workingproperly. the sex without a condom happened many more than 7 days after finishing my course of antibiotics so they should have been working fine. my question is, am I spotting because of the antibiotics that I took that caused me to have a regular period a few weeks ago or am I spotting because I am possibly pregnant? I have not been experiencing any pregnancy symptoms at all.

 

 

Doctor:

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment